|temporarily stopping meds
Sep 1, 2005
I am on 600mg Sustiva and 550mg Combivar at this time. My CD4 count is 646 with a viral load of <75, which I assume that is what undetectable means,. Can I take a break from my meds for awhile? Also what does it mean to have a viral 'breakthrough' on my current HAART?
| Response from Dr. Henry
The merit/safety of stopping your HIV meds is partly dependent on how low your CD4 count got (don't advise if CD4 count < 250) and whether you even had an AIDS-defining condition (if so then don't advise stopping meds). Stopping a Sustiva based regimen is not simple since not infrequently as the virus rebounds (usually within 2 weeks) resistance to the long acting Sustiva develops. Staggered stopping of meds under close supervision is recommmended if stopping is undertaken. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Drinking Water Sign Of HIV AIDS
- Pain In Balls After Breast Sucking Sign Of HIV AIDS
- Runny Nose After Sex With Stripper Worried I Have HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Does Nuvaring Cause Vaginal Irritation?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.